• I am now on Arimidex and have alot of joint pain in the thumbs and finger, then my jaw and was diagnosed with Trigeminal Neuralgial.

    Asked by AuntD on Tuesday, February 5, 2013

    I am now on Arimidex and have alot of joint pain in the thumbs and finger, then my jaw and was diagnosed with Trigeminal Neuralgial.

    Any one else experience it? Need to increase my Neurontin but it causes so much fatigue. Tried to cut my hours back at work but it's hard to do! Anyone else having problems getting back to full time at work??

    7 Answers from the Community

    7 answers
    • ElsaG's Avatar
      ElsaG

      I experienced a lot of joint pain and muscle pain as well on Arimidex. At the suggestion of my oncologist I took a sick leave from work when I was struggling to deal with it and a very stressful job. On a positive side, as soon as I was done with my time on Arimidex, the joint and muscle pain subsided almost immediately just as my Dr. had said it would.

      almost 6 years ago
    • attypatty's Avatar
      attypatty

      Dear AuntD:
      Arimidex can cause horrible side effects - joint pain, trigger finger, fatigue to name a few, all of which I experienced. There are other AIs - Femara and Aromasin are two that do the same thing as the Arimidex. There is another AI (Faslodex) but it is administered as a shot once a month. Talk to your oncologist about switching to another AI. I tried Aromasin and had far less pain and side effects. I had to give it up due to an allergic reaction, so now I am on Femara. The Arimidex put me in such pain that my onc said I didn't have to put up with it. After all, this is a 5-year marathon and you have to be able to endure it. The Femara has some side effects similar to Arimidex but not nearly as bad. So talk to your onc and demand to try one of the others. Arimidex can be absolutely horrible and I think we al are started on it because it is the cheapest drug. But there are alternatives and you should demand to try others to see if you experience less pain. Sometimes, we have to be our own best advocates. Good luck and
      Fight On,
      Attypatty

      almost 6 years ago
    • KimG's Avatar
      KimG

      I take tamoxifen and it never dawned on me that it could be causing my thumb, finger, wrist pain. Thanks for asking that question. I'm taking it to my oncologist my next appt at the end of the month. I have always had TMJ with my jaw. It's a pain-no pun intended kimg09

      almost 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.